MAUDE Adverse Event Report: OBALON THERAPEUTICS, INC. OBALON BALLOON SYSTEM; INTRAGASTIC BALLOON

OBALON THERAPEUTICS, INC. OBALON BALLOON SYSTEM; INTRAGASTIC BALLOON
Model Number 7600-0001
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Nausea (1970); Vomiting (2144)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The balloon inflation pressures were not recorded at the time of administration.The root cause is unknown in particular since the deflated balloon was not returned for investigation.Deflation is a known risk and the frequency of balloon deflations to date has not exceeded the frequency included in the labeling.Per the labeling "patients reporting a loss of fullness, increased hunger, and/or weight gain should be examined by radiograph, as this may be a sign of balloon deflation.Additionally, any increase in nausea, vomiting and/or cramping after initial symptoms have subsided may indicate a deflated balloon.Patients should be evaluated by radiograph and endoscopic visualization might be required if the state of inflation cannot be determined radiographically.In the event of balloon deflation, the balloon should be removed as soon as possible." the instruction for use contains the following warning: "the risk of balloon deflation is significantly higher with balloons that are left longer than 6 months".
 
Event or Problem Description
A single balloon was found to be no longer located in the stomach during a scheduled endoscopic removal on (b)(6) 2019 in a patient with two balloons, first balloon placement of (b)(6) 2018 and second balloon placement of (b)(6) 2018.The remaining balloon located in the stomach was successfully removed by endoscopy without complication but was not returned for investigation.After the discovery of the missing balloon at removal, the patient nausea and vomiting during late november or early december that was not reported to the prescribing physician.The patient received an abdominal radiography on (b)(6) 2019 that showed no signs of a balloon located in the intestinal tract.

Brand Name
OBALON BALLOON SYSTEM
Common Device Name
INTRAGASTIC BALLOON
Manufacturer (Section D)
OBALON THERAPEUTICS, INC.
5421 avendia encinas
suite f
carlsbad CA 92008
MDR Report Key8591810
Report Number3009256831-2019-00168
Device Sequence Number16717983
Product Code LTI
UDI-Device Identifier00859810006067
UDI-Public(01)00859810006067
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160001
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7600-0001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2019
Initial Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight80